MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1002
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the "tibial alignment guide in question exhibited great difficulty in attaching to the nail (via the nail holding bolts).Surgeon tried first bolt, it would not attach and nearly got permanently stuck inside the alignment handle.2nd bolt was firmly attached to the nail however could not be subsequently disassembled." surgical delay of 30-35 minutes.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received nail handle t2 tibia shows normal traces of usage.The nail handle was stuck with the nhs (nail holding screw) and tibial nail.Hammer sign at the upper side of the nail handle and nail holding screw evident.Since, all the 3 devices were stuck together, a functional inspection was not possible.The received devices were not possible to be disassembled therefore, a definitive root cause could not be determined.The alleged event is most likely caused due to an oblique insertion/cross threading/some debris inside the hole.The investigation of the parts involved indicates that it is likely that the observed issue of seizing of the nail holding screw is possible, if an unfavorable constellation of several dimensions (extreme value and specific direction) meet when assembling the devices.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time a review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
NAIL HANDLE T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9637500
Report Number0009610622-2020-00034
Device Sequence Number410181
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public04546540196538
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1002
Device Catalogue Number18061002
Device Lot NumberKHI162149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1